[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1983

Possible Drug-Induced Pemphigus-like Antibodies With the Clinical Manifestation of Erythema Multiforme

Author Affiliations

From the Laboratory of Immunology, National Institute of Allergy and Infectious Diseases, National Institutes of Health (NIH), Bethesda, Md (Dr Ansel); the Department of Dermatology, Hospital of the University of Pennsylvania and the Dermatology Section, Veterans Administration Hospital, Philadelphia (Dr Petrozzi); and the Department of Microbiology, State University of New York at Buffalo and IF Testing Service, Buffalo (Dr Kumar).

Arch Dermatol. 1983;119(12):1006-1009. doi:10.1001/archderm.1983.01650360052013
Abstract

• A patient with bullae and target lesions on the extremities and mucous membranes was seen with the clinical picture of erythema multiforme following an episode of pneumonia and a course of penicillin G potassium and tobramycin sulfate therapy. An unusually high titer of intercellular circulating (IC) antibodies was identified in the serum by indirect immunofluorescence (IF) microscopy, but direct lesional IF microscopy study results were negative. These IC antibodies were not true pemphigus antibodies and can best be termed pemphigus-like antibodies. These antibodies were characterized by their ability to fix complement, in contrast to pemphigus antibodies, which apparently fail to do so.

(Arch Dermatol 1983;119:1006-1009)

×